Tuesday, January 31, 2012

Sleeping Blues

I have been able to keep off pain killers for during daytime for almost a week now but somehow when evening approaches, I do feel a little more painful around the back area. As a result, I have been taking Ultracet (which contains 37.5mg of tramadol HCI and 325mg of paracetamol tablets) to manage my pains in the evenings. Of late, I also noticed that I have been having some breathing difficulties in the evening. The breathing slows down as if I just did a short run. Because of this shortness of breath, I also had trouble sleeping. Somehow by about 3am-4am, my breathing would revert back to normal and it's also around this time I managed to fall asleep. I was wondering if this was due to the tumors in my lungs?

I have been reading about my lumbar spine/right leg problem and I think I have sciatica, which refers to pain, weakness, numbness, or tingling in the leg. It is caused by injury to or pressure on the sciatic nerve. Sciatica is a symptom of another medical problem, not a medical condition on its own. Because the healing pain of the HIFU treatment and sciatica are both on the right side, sometimes, I can't tell which of the two problems are giving me more pain or maybe both of them are jointly giving me the pain. Anyway, while I was reading about the drug Ultracet which I am now taking one tablet at night, I found out that one of the side effects is breathing difficulties besides physical/psychological dependence and a severe withdrawal syndrome. I now understand why I am suffering shortness of breath only at night and why my breathing becomes normal back at around 3am. This is because the effects of the drug wears off by that time. So tonight will be the last time I will take Ultracet. To manage the pain, I would probably take paracetamol or some others instead and see if my breathing improves at night.

I have been thinking of getting another opinion on my lumbar spine problem in respect of treatment options. My existing orthopedic surgeon said if physiotherapy does not help, then the only option left is surgery.

No comments:

Post a Comment